Abscess/boils again

Question

I am on combivir/efivarenz, my 3rd month, started with CD4 24 viral load 1700000, my current result after 3months on meds is CD4 126 viral load 370, I have been having this abcess/boils on my bum, 1st my doc prescribed tequin, it came back, the used amoxil, now a third one, same area, and the line between my bum as well as my anus is itching, I have taken antibiotics enough, how else can I deal with these boils, I cant even sit down properly. Also of late I am developing some kind of acne on my face, starts with a slight itch then swells into a pimple which when queezed out turns black(my face is spotted)Have used a number of creams in vain, please help

Answer

Skin infections due to methicillin resistant staphylcococcus (MRSA) are often a cause of recurrent boils in HIV+ patients. MRSA ofen does not respond to many standard antibiotics and can be a challenge to clear. Have you been checked for MRSA? SOmetimes the return of functioning T-cells after HIV therapy is started can result in flare-ups of skin problems/infections as a part of the immune reconsitution symdrome. I often get help from a dermatologist to optimize diagnosis and treatment recommendations. KH